Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 13, 2015, 6:50 PM EDT for Berkeley County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 13, 2015, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 109 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS52 KCHS 132250
SVRCHS
SCC015-132345-
/O.NEW.KCHS.SV.W.0112.150713T2250Z-150713T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 650 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EASTERN LAKE
MARION...OR 16 MILES SOUTH OF MANNING...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
RUSSELLVILLE...PRIOLEAU...MURRAYSVILLE...CHICORA...WAMPEE...WILSONS
LANDING...JUDGE TOWN...CROSS CROSS ROADS...WILDER AND MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3339 7983 3315 8013 3331 8025 3335 8024
3338 8024 3339 8022 3345 8022 3344 8021
3345 8021 3346 8015 3345 8014 3348 8015
3350 8012
TIME...MOT...LOC 2250Z 308DEG 9KT 3347 8028
HAIL...0.75IN
WIND...60MPH
$$
JAQ4 follow-up statements
609
WWUS52 KCHS 132301
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT MON JUL 13 2015
SCC015-132345-
/O.CON.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
701 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BERKELEY COUNTY...
AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EADYTOWN...OR
17 MILES NORTHWEST OF MONCKS CORNER...MOVING SOUTHEAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...RUSSELLVILLE...
PRIOLEAU...MURRAYSVILLE...CHICORA...WAMPEE...WILSONS LANDING...JUDGE
TOWN...CROSS CROSS ROADS...WILDER AND MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3339 7983 3315 8013 3331 8025 3335 8024
3338 8024 3339 8022 3345 8022 3344 8021
3345 8021 3346 8015 3345 8014 3348 8015
3350 8012
TIME...MOT...LOC 2301Z 301DEG 15KT 3342 8016
HAIL...1.00IN
WIND...70MPH
$$
JAQ476
WWUS52 KCHS 132317
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT MON JUL 13 2015
SCC015-132345-
/O.CON.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
717 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BERKELEY COUNTY...
AT 716 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS...OR 13
MILES NORTHWEST OF MONCKS CORNER...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...RUSSELLVILLE...
PRIOLEAU...MURRAYSVILLE...CHICORA...WAMPEE...WILSONS LANDING...JUDGE
TOWN...CROSS CROSS ROADS...WILDER AND MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3339 7983 3315 8013 3331 8025 3335 8024
3338 8024 3339 8022 3345 8022 3344 8021
3345 8021 3346 8015 3345 8014 3348 8015
3350 8012
TIME...MOT...LOC 2316Z 329DEG 10KT 3336 8016
HAIL...1.00IN
WIND...60MPH
$$
JAQ854
WWUS52 KCHS 132332
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT MON JUL 13 2015
SCC015-132345-
/O.CON.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
732 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BERKELEY COUNTY...
AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS...OR 17
MILES NORTHWEST OF MONCKS CORNER...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...PRIOLEAU...
CROSS CROSS ROADS...MURRAYSVILLE...CHICORA...WAMPEE AND MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3315 8013 3331 8025 3335 8024 3338 8023
3339 8022 3345 8022 3344 8021 3345 8021
3345 8018 3329 7995
TIME...MOT...LOC 2332Z 339DEG 18KT 3335 8027
HAIL...1.00IN
WIND...60MPH
$$
JAQ582
WWUS52 KCHS 132344
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT MON JUL 13 2015
SCC015-132354-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-150713T2345Z/
BERKELEY SC-
744 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3315 8013 3331 8025 3335 8024 3338 8023
3339 8022 3345 8022 3344 8021 3345 8021
3345 8018 3329 7995
TIME...MOT...LOC 2339Z 308DEG 9KT 3335 8027
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:57 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 3:57 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT MON JUL 13 2015 .SYNOPSIS...AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN STALL AND DISSIPATE THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...THE INITIAL LINE OF CONVECTION FROM EARLIER TODAY CONTINUES TO MAKE PROGRESS OFFSHORE AS THE WEAK SHORT WAVE EVIDENT IN WATER VAPOR IMAGERY RACES SOUTHEASTWARD...BUT THE ATMOSPHERE IS RECOVERING BEHIND THE LINE WITH MLCAPES ABOVE 2000 ACROSS THE CWA. THOSE LEVELS WILL SUPPORT SCATTERED CONVECTION INTO THIS EVENING...WITH THE BEST CHANCES INLAND AS THE SEA BREEZE WORKS ITS WAY TO THE WEST AND NORTHWEST AND MEETS UP WITH THE INLAND LEE TROF. AFTER THE CONVECTION FROM THE SEA BREEZE DIES DOWN LATE TODAY...WE WILL NEED TO LOOK TO THE NORTH FOR POSSIBLE NIGHTTIME CONVECTION. THE 12Z NAM DEVELOPS A LOT OF CONVECTION IN THE TRI COUNTY AREA DURING THE LATE EVENING HOURS AS A BOUNDARY FROM THIS AFTERNOONS CONVECTION OVER EASTERN NORTH CAROLINA WORKS ITS WAY SOUTHWARD INTO THE AREA. WITH LITTLE SUPPORT FROM OTHER MODELS...I HAVE NOT FOLLOWED THIS SCENARIO...BUT AT THE SAME TIME I CANT COMPLETELY RULE IT OUT. MOST OF THE MODELS SIMILARLY FADE OUT THE MCS CURRENTLY DIVING SOUTH SOUTHEASTWARD THROUGH THE OHIO VALLEY. BASED ON BOTH OF THESE LOW END PROBABILITIES...I HAVE LEFT A SLIGHT CHANCE OF CONVECTION IN FOR THE NORTHERN THIRD OF THE FA OVERNIGHT...WHEREAS THE REST OF THE AREA I DROPPED POPS BELOW 15 PERCENT BY LATE EVENING. MINIMUM TEMPS SHOULD CONTINUE TO BE ON THE WARM SIDE...AND EVEN WITH THE MCS TO THE NORTH LIKELY DYING BEFORE IT REACHES THE FA...THERE WILL LIKELY BE A BURLY PATCH OF HIGH CLOUDS THAT HANG TOGETHER LONG ENOUGH TO COVER THE SKIES LATE TONIGHT...HELPING KEEP THE OVERNIGHT TEMPERATURES UP. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... OVERVIEW...AT THE SURFACE...AN INLAND TROUGH OF LOW PRESSURE WILL CONTINUE WITH HIGH PRESSURE OFFSHORE THROUGH WEDNESDAY. A WEAK COLD FRONT WHICH WILL PUSH INTO SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT INTO THURSDAY WILL STALL AND WEAKEN LATER THURSDAY. ALOFT...ENHANCED NORTHWEST FLOW WILL CONTINUE...ESPECIALLY THROUGH WEDNESDAY...BETWEEN A RIDGE OVER THE WESTERN GULF COAST AND A TROUGH OVER THE GREAT LAKES SHIFTING OFF THE EAST COAST BY THURSDAY. THE MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TIMING OF SHORTWAVE TROUGHS AND SUBSEQUENT IMPACT ON CONVECTION. UNFORTUNATELY THERE IS NOT A LOT OF MODEL AGREEMENT SO FORECAST CONFIDENCE IN POPS/TEMPS IS LOWER THAN NORMAL. TUESDAY...LOOKS LIKE A BREEZY AND POTENTIALLY VERY HOT DAY AS SOUTHWEST WINDS PICK UP AHEAD OF THE STRENGTHENING LEE SIDE TROUGH TO THE NORTHWEST. GOING WITH MODEL CONSENSUS THE MORNING SHOULD BE MOSTLY DRY WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AS CONVERGENCE INCREASES A BIT ALONG THE INLAND TROUGH AND AHEAD OF THE GULF COAST SEA BREEZE. LOCALLY THE SEA BREEZE SHOULD NOT BE MUCH OF A FACTOR GIVEN THE STRONG SOUTHWEST TO WEST LOW-LEVEL FLOW. SOME STORMS COULD BE SEVERE GIVEN ABUNDANT INSTABILITY AND DEEP LAYER SHEAR. HIGHS LIKELY TO BE IN THE MID 90S MOST PLACES BUT SOME UPPER 90S ARE POSSIBLE EVEN AROUND CHARLESTON AND SAVANNAH AS PER THE GFS MOS GUIDANCE. CONVECTION SHOULD DIMINISH TUESDAY NIGHT BUT MAYBE NOT COMPLETELY DEPENDING ON WHETHER AN ORGANIZED UPSTREAM CONVECTIVE SYSTEM CAN MAKE IT THIS FAR SOUTH AND EAST. LOWS WILL BE MILD GIVEN THE STEADY SOUTHWEST FLOW...MAINLY IN THE UPPER 70S. HEAT INDICES SHOULD PEAK AROUND 105-108 DEGREES. WEDNESDAY...LIKELY TO BE THE WETTEST DAY AS THE INLAND TROUGH GETS A BIT CLOSER ALONG WITH THE UPPER TROUGH/SHORTWAVE. ALTHOUGH DEEP LAYER SHEAR LOOKS A BIT LESS STILL THINK THERE IS A BETTER THAN NORMAL RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. HIGH TEMPS WILL BE DEPENDENT ON CLOUD/PRECIP COVERAGE...BUT LIKELY TO AT LEAST BE IN THE MID 90S AWAY FROM THE BEACHES. HEAT INDICES SHOULD TOP OUT AROUND 105 DEGREES. RAIN CHANCES SHOULD WANE IN THE EVENING BUT AGAIN COULD LINGER OVERNIGHT AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. THURSDAY...THE UPPER TROUGH LOOKS TO SHIFT OFFSHORE BUT THE LINGERING FRONT AND SEA BREEZE WILL BE ENOUGH TO SPARK MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND ALONG THE SC COAST. WEAKER SHEAR AND INSTABILITY SHOULD KEEP THE RISK FOR SEVERE WEATHER LOW. HIGHS AGAIN GENERALLY IN THE MID 90S INLAND WITH HEAT INDICES PEAKING AROUND 105 DEGREES AGAIN BUT MAINLY JUST OVER SOUTHEAST GEORGIA. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY AS A SFC TROUGH OF LOW PRESSURE REDEVELOPS INLAND LATE WEEK. HOWEVER...COVERAGE COULD BE SLIGHTLY MORE LIMITED ON FRIDAY AS A LARGE RIDGE OF HIGH PRESSURE NUDGES EASTWARD OVER THE AREA. GREATER PRECIP CHANCES SHOULD RETURN OVER THE WEEKEND AS THE DEEP LAYERED RIDGE RETROGRADES WESTWARD IN RESPONSE TO MID LVL TROUGHING OVER THE EASTERN CONUS. MODELS HINT AT AN UPPER LVL LOW BECOMING CENTERED OVER THE SOUTHEASTERN UNITED STATES LATE WEEKEND INTO EARLY NEXT WEEK...PRODUCING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. OVERALL...HIGH TEMPS SHOULD RANGE IN THE LOW TO MID 90S THROUGH LATE WEEK...THEN POSSIBLY BECOME A FEW DEGREES COOLER AS THE MID/UPPER LVL LOW BECOMES POSITIONED OVER THE AREA EARLY NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE MAIN LINE OF CONVECTION HAS MOVED OFFSHORE...BUT THERE REMAINS ENOUGH INSTABILITY SO THAT SOME WIDELY SCATTERED THUNDERSTORMS COULD REDEVELOP. THESE STORMS HAVE A SLIGHT CHANCE OF IMPACTING THE TERMINALS THROUGH THIS EVENING...BUT NOT ENOUGH CERTAINTY TO PUT ANYTHING MORE THAN A VCTS. DURING THE OVERNIGHT HOURS...I HAVE GONE AWAY FROM THE NAM SOLUTION...WHICH BRINGS IN CONVECTION TO THE CHS TERMINAL BETWEEN 8 AND 11 PM...AND KEPT CONVECTION AND ITS ASSOCIATED VISIBILITY RESTRICTIONS OF OUT THE TAFS. ON TUESDAY...CONDITIONS SHOULD BE VFR TO START IN THE MORNING. EXTENDED AVIATION OUTLOOK... TUESDAY THROUGH SATURDAY...VFR CONDITIONS SHOULD GENERALLY PREVAIL THROUGH LATE WEEK...BUT FLIGHT RESTRICTIONS WILL BE POSSIBLE WITH SHOWERS AND/OR THUNDERSTORMS...ESPECIALLY TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. && .MARINE...WINDS WILL BE ON THE INCREASE FROM THE SOUTH AND SOUTHWEST OVER THE COASTAL WATERS TONIGHT AS PRESSURES FALL TO THE NORTHWEST OF THE WATERS IN RESPONSE TO DIGGING SHORTWAVE IN THE MEAN EASTERN U.S. TROF. FOR NOW...I HAVE HELD WINDS JUST BELOW SCA CRITERIA FOR THE NEARSHORE CHARLESTON AND OFFSHORE GEORGIA WATERS. THERE COULD BE A FEW GUSTS TO 25 KNOTS LATE TONIGHT...BUT NOT FREQUENT ENOUGH FOR ME TO RAISE FLAGS WITH THIS PACKAGE. WITH THE WIND INCREASE...SEAS SHOULD START BUILDING AS WELL...WITH SIGNIFICANT WAVE HEIGHTS REACHING 4 FEET WELL OFFSHORE. TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE ALONG WITH INLAND LOW PRESSURE WILL PREVAIL THROUGH WEDNESDAY BEFORE A WEAK COLD FRONT MOVES INTO THE SOUTH CAROLINA WATERS WEDNESDAY NIGHT INTO THURSDAY. THE FRONT WILL THEN DISSIPATE OVER THE AREA THROUGH LATE WEEK. SOUTHWEST WINDS WILL BE ENHANCED THROUGH MID WEEK AS THE PRESSURE GRADIENT IS STRONGER THAN NORMAL...LIKELY REACHING ADVISORY CRITERIA WITH WIND GUSTS NEARING 30 KT AT TIMES AND SEAS BUILDING TO 6 FT MOSTLY BEYOND 20 NM. && .TIDES/COASTAL FLOODING... TIDES ARE RUNNING ABOVE NORMAL TODAY...BUT I THINK THEY SHOULD TOP OUT IN CHARLESTON JUST A LITTLE BELOW ANY ADVISORY CONCERNS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS...FWA/RJB NEAR TERM...FWA SHORT TERM...RJB LONG TERM... AVIATION...FWA MARINE...FWA/RJB TIDES/COASTAL FLOODING...FWA
Hazardous weather outlook, Jul 13, 4:14 AM EDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON JUL 13 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-140815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 414 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND WEDNESDAY. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY CONCERN. THE THREAT OF SEVERE WEATHER SHOULD BE GREATEST DURING THE LATE AFTERNOON INTO EARLY OVERNIGHT HOURS ON TUESDAY...AND DURING AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 1:29 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 4 E MIDWAY 31.82N 81.37W
07/13/2015 LIBERTY GA LAW ENFORCEMENT
TREE DOWN ON POWER LINE AT 72 WEST 1ST STREET. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1500671
RJBSpecial weather statement, Jul 13, 1:46 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT MON JUL 13 2015
SCZ050-131815-
CHARLESTON SC-
146 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 215 PM EDT...
AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRICE INLET...OR 13 MILES NORTHEAST OF MOUNT PLEASANT...MOVING EAST
AT 15 TO 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...MCCLELLANVILLE...ISLE OF PALMS...AWENDAW...BULL
ISLAND...GARRIS LANDING...MOUNT PLEASANT REGIONAL AIRPORT AND CAPERS
INLET.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3312 7945 3302 7949 3302 7951 3304 7951
3304 7954 3303 7953 3300 7959 3294 7962
3293 7959 3296 7957 3291 7957 3286 7969
3280 7973 3278 7984 3298 7977
TIME...MOT...LOC 1746Z 264DEG 18KT 3290 7968
RFMSpecial weather statement, Jul 13, 2:22 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT MON JUL 13 2015
SCZ050-131845-
CHARLESTON SC-
222 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT PLEASANT REGIONAL AIRPORT...OR 11 MILES NORTHEAST OF MOUNT
PLEASANT...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...ISLE OF PALMS...AWENDAW...BULL ISLAND...GARRIS
LANDING...CAPERS INLET AND PRICE INLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3303 7954 3303 7953 3300 7959 3295 7962
3294 7962 3292 7961 3293 7959 3296 7956
3291 7957 3286 7969 3282 7972 3281 7971
3280 7974 3297 7977 3305 7952 3304 7952
TIME...MOT...LOC 1821Z 263DEG 10KT 3290 7972
JAQSpecial weather statement, Jul 13, 6:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT MON JUL 13 2015
SCZ045-132300-
INLAND BERKELEY SC-
628 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
700 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 18 MILES SOUTH OF MANNING...MOVING SOUTHEAST
AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BONNEAU...PINOPOLIS...BONNEAU BEACH...EASTERN LAKE MARION...
LAKE MOULTRIE...CROSS...AND EADYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3331 7988 3316 8015 3333 8024 3338 8024
3339 8022 3345 8022 3344 8021 3345 8021
3346 8015 3345 8014 3348 8015 3350 8012
3350 8009
TIME...MOT...LOC 2227Z 328DEG 15KT 3343 8016
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:23 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Jul 12, 9:19 PM EDT | Special Weather Statement | CHS | Hampton | 26 min |
| Jul 13, 1:46 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
| Jul 13, 1:54 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 13, 2:22 PM EDT | Special Weather Statement | CHS | Charleston | 23 min |
| Jul 13, 6:28 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.